Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu
Side Bar

Unexpected bleeding on new pill

3 May, 2016

Question:

I just started on Minastrin FE at the beginning of my last period. The Dr said I may spot for a few months. Three days after going to the mikva I had a major flow and had to put on a pad. Is this normal? I feel like I've just had a second period in just a few weeks. Could it be that my body can't handle the hormones? Also, if I decide to stop the hormones when is the best time to do so? While I'm still bleeding or when I finish the pack?


Answer:

Irregular bleeding is fairly common over the first few months of a new contraceptive pill.  We would suggest continuing for the next two to three cycles in order to give your body the chance to adjust.  Keep in mind that withdrawal from the pill can also lead to bleeding.

For more detailed instructions health-wise, please be in further contact with your physician.  It does sound as though you are now in niddah.  If you have trouble becoming tehorah or have any additional questions, please write back.  You may also find it helpful to review our site's articles on stains.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.